Alert archive / Mississippi / Flash Flood Warnings in 2009
Flash Flood Warning 197, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Sep 18, 2009, 11:55 AM CDT for 7 counties in Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 18, 2009, 11:55 AM CDT (16:55 UTC)
- Expired
- Sep 18, 2009, 3:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, MS, Calhoun County, MS, Lafayette County, MS, Marshall County, MS, Pontotoc County, MS, Union County, MS, Yalobusha County, MS
The radar
The Columbus AFB radar (KGWX), 116 km from the middle of the area, began a volume at 16:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 18, 1:45 PM CDT | FLASH FLOOD | Myrtle, MS | WATER OVERFLOWING FROM DITCHES IN THE TOWN OF MYRTLE...NOW MAKING SOME OF THE ROADS IMPASSABLE. POSTAL CLERK REPORTS SOME CITIZENS UP TO A MILE NORTH AND WEST OF TOWN HAVE WATER TOTALLY COVERING THE ROADS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 110 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 4.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 123 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 486 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 181655
FFWMEG
MSC009-013-071-093-115-145-161-182000-
/O.NEW.KMEG.FF.W.0197.090918T1655Z-090918T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1155 AM CDT FRI SEP 18 2009
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
WESTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
WESTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...
LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
EASTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 300 PM CDT
* AT 1155 AM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 3 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OXFORD...
WATER VALLEY...HOLLY SPRINGS NATIONAL FOREST AND WALL DOXEY STATE
PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3373 8951 3387 8951 3387 8973 3417 8972
3417 8971 3420 8972 3457 8971 3457 8965
3476 8965 3476 8908 3372 8918 3372 8950
$$2 follow-up statements
000
WGUS74 KMEG 181853
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
153 PM CDT FRI SEP 18 2009
MSC009-013-071-093-115-145-161-182000-
/O.CON.KMEG.FF.W.0197.000000T0000Z-090918T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON MS-MARSHALL MS-UNION MS-LAFAYETTE MS-PONTOTOC MS-YALOBUSHA MS-
CALHOUN MS-
153 PM CDT FRI SEP 18 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
CALHOUN...EASTERN YALOBUSHA...WESTERN PONTOTOC...LAFAYETTE...WESTERN
UNION...SOUTHERN MARSHALL AND SOUTHERN BENTON COUNTIES...
AT 153 PM CDT...DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF RAINFALL HAS
OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL INCH OF RAIN IN THE NEXT 60 MINUTES.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OXFORD...
WATER VALLEY...HOLLY SPRINGS NATIONAL FOREST AND WALL DOXEY STATE
PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3373 8951 3387 8951 3387 8973 3417 8972
3417 8971 3420 8972 3457 8971 3457 8965
3476 8965 3476 8908 3372 8918 3372 8950
$$000
WGUS74 KMEG 181958
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
258 PM CDT FRI SEP 18 2009
MSC009-013-071-093-115-145-161-182008-
/O.EXP.KMEG.FF.W.0197.000000T0000Z-090918T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON MS-MARSHALL MS-UNION MS-LAFAYETTE MS-PONTOTOC MS-YALOBUSHA MS-
CALHOUN MS-
258 PM CDT FRI SEP 18 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 300 PM CDT FOR CALHOUN...
EASTERN YALOBUSHA...WESTERN PONTOTOC...LAFAYETTE...WESTERN UNION...
SOUTHERN MARSHALL AND SOUTHERN BENTON COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OXFORD...
WATER VALLEY...HOLLY SPRINGS NATIONAL FOREST AND WALL DOXEY STATE
PARK.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3373 8951 3387 8951 3387 8973 3417 8972
3417 8971 3420 8972 3457 8971 3457 8965
3476 8965 3476 8908 3372 8918 3372 8950
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 10:22 AM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Sep 18, 10:22 AM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1022 AM CDT FRI SEP 18 2009
.UPDATE...
COMPLEX OF SHOWERS AND THUNDERSTORMS THAT DEVELOPED EARLY THIS
MORNING CONTINUES TO MOVE NORTHWARD INTO THE CWA ATTM. SHOWERS ARE
PRODUCING RAINFALL RATES OF TWO INCHES OR MORE PER HOUR IN SOME
LOCATIONS. HEAVY RAIN AND FLASH FLOODING WILL CONTINUE TO BE
THREAT INTO THE AFTERNOON HOURS AS THIS COMPLEX PUSHES NORTH.
CURRENT FORECAST LOOKS GOOD...NO UPDATES ARE EXPECTED.
KRM
&&
.PREV DISCUSSION... /ISSUED 411 AM CDT FRI SEP 18 2009/
ANOTHER NIGHT...ANOTHER ROUND OF HEAVY RAIN MOVING THROUGH
PORTIONS OF THE AREA. LOOKS LIKE A CLOUDY AND WET PATTERN WILL
PERSIST THROUGH MUCH OF NEXT WEEK. WILL CONTINUE THE FLASH FLOOD
WATCH FOR THE ENTIRE FORECAST AREA TODAY...LATER SHIFT MAY NEED TO
EXTEND INTO SATURDAY.
EARLY THIS MORNING...HEAVY RAIN WAS AFFECTING NORTHWEST MS AS A
SMALL COMPLEX OF THUNDERSTORMS PUSHED NORTHWESTWARD THROUGH THIS
AREA. PRECIPITABLE WATER VALUES ACROSS THE MIDSOUTH ARE BETWEEN
1 1/4 AND 2 INCHES. THE UPPER LEVEL LOW THAT HAS AFFECTED THE
MIDSOUTH WAS THE PAST SEVERAL DAYS WAS CENTERED OVER NORTHERN LA
THIS MORNING. THE LOW WAS BEGINNING TO WEAKEN SOMEWHAT AND BECOME
AN OPEN WAVE.
FOR TODAY...THE UPPER LEVEL LOW OVER NORTHERN LA WILL PUSH
EASTWARD INTO CENTRAL MS AS IT CONTINUES TO WEAKEN. THE LOW WILL
CONTINUE TO INTERACT WITH A VERY MOIST AND SLIGHTLY UNSTABLE
ATMOSPHERE ACROSS THE MIDSOUTH. THIS WILL RESULT IN SHOWERS AND
THUNDERSTORMS ACROSS MOST OF THE REGION WITH LOCALLY HEAVY
DOWNPOURS. WITH THE GROUND SATURATED IN MOST LOCATIONS FROM RECENT
HEAVY RAIN...FLASH FLOODING REMAINS POSSIBLE.
THE REMNANTS OF THE UPPER LEVEL LOW WILL MOVE NORTHWARD INTO THE
MIDSOUTH SATURDAY. THE REMNANTS OF THE LOW AND ANOTHER UPPER LEVEL
LOW OVER AZ/NM THIS MORNING WILL GRADUALLY BECOME ABSORBED BY A
BROAD UPPER LEVEL LOW OVER THE SOUTHERN PLAINS OVER THE WEEKEND.
AS A RESULT...VERY MOIST AND UNSTABLE AIR WILL CONTINUE TO PUSH
INTO THE MIDSOUTH WITH A CONTINUATION OF SHOWERS AND
THUNDERSTORMS. LATER SHIFTS MAY NEED TO EXTEND THE FLASH FLOOD
WATCH INTO SATURDAY.
ON SUNDAY...LOW PRESSURE OVER THE SOUTHERN PLAINS OPENS UP AND
PUSHES NORTHEASTWARD AS A SHORT WAVE LEAVING THE MIDSOUTH IN BROAD
SOUTHWEST FLOW ALOFT THAT PERSIST INTO MONDAY. THE ATMOSPHERE WILL
BECOME MORE UNSTABLE WITH PERHAPS A LITTLE MORE SUN. COULD BE A
FEW STRONG THUNDERSTORMS BY SUNDAY OR MONDAY...BUT DEPENDS ON HOW
MUCH SUN WE RECEIVE.
BY TUESDAY...A CLOSED AND STRONG UPPER LEVEL LOW DIGS FROM THE
NORTHERN PLAINS INTO THE CENTRAL PLAINS. THIS PLACE THE MIDSOUTH
IN INCREASINGLY STRONG SOUTHWESTERLY FLOW ALOFT. MEANWHILE...A
COLD FRONT IS FORECAST TO PUSH TOWARD THE AREA. PREFER THE SLOWER
GFS OVER THE ECMWF WITH THE SOUTHWEST FLOW ALOFT...AND EVEN THE
GFS MAY BE PUSHING THE FRONT TOO FAR EASTWARD TOO FAST. THINK THE
FRONT WILL STALL SOMEWHERE ACROSS THE MIDSOUTH...JUST NOT SURE
WHERE ATTM. POPS MAY NEED TO BE RAISED IN LATER FORECASTS
DEPENDING ON WHERE THE FRONT STALLS...AND HEAVY RAIN MAY ALSO
OCCUR AGAIN. A FEW STRONG THUNDERSTORMS ARE ALSO POSSIBLE AHEAD OF
THE FRONT. NOT SURE THE MODELS PRESENTLY HAVE A GOOD HANDLE ON THE
MOVEMENT OF THE FRONT AND POTENTIAL FOR MORE HEAVY RAIN.
JCL
&&
.AVIATION...
12Z TAF CYCLE
SHOWERS AND THUNDERSTORMS WERE OVER MUCH OF THE FORECAST AREA THIS
MORNING. LOW CEILINGS WILL PERSIST FOR MUCH OF THE MORNING HOURS
AND THEN GRADUALLY LIFT DURING THE AFTERNOON AND EVENING.
ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH MUCH
OF THE DAY. CEILINGS WILL LOWER AGAIN DURING THE OVERNIGHT HOURS
WITH SOME FOG POSSIBLE AS WELL. WINDS SHOULD BE MAINLY FROM THE
EAST AT 5 TO 10 KNOTS.
ARS
&&
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 81 70 81 71 / 80 50 70 50
MKL 79 68 80 69 / 80 50 70 50
JBR 79 67 78 68 / 60 40 70 50
TUP 82 70 82 71 / 80 60 70 50
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR DUNKLIN-
PEMISCOT.
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ALCORN-BENTON
MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE
MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Sep 18, 4:36 AM CDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 436 AM CDT FRI SEP 18 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-191100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 436 AM CDT FRI SEP 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE MIDSOUTH TODAY. NUMEROUS SHOWERS AND THUNDERSTORMS WILL REPEATEDLY MOVE OVER THE WATCH AREA WITH VERY HEAVY RAINFALL RATES. SEVERAL INCHES OF RAIN WILL BE POSSIBLE OVER THESE AREAS WHICH MAY LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A THREAT FOR LOCALLY HEAVY RAINFALL WILL CONTINUE OVER THE MIDSOUTH INTO AT LEAST THE MIDDLE OF NEXT WEEK. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS FOR ADDITIONAL INFORMATION CONCERNING THE THREAT OF HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW ENFORCEMENT OFFICIALS ARE ENCOURAGED TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MEMPHIS. JCL
In the hours before
Local storm report, Sep 18, 8:52 AM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
852 AM CDT FRI SEP 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD 6 S FORREST CITY 34.93N 90.79W
09/18/2009 ST. FRANCIS AR EMERGENCY MNGR
ALL FOUR LANES OF HIGHWAY 1 BETWEEN FORREST CITY AND
MARIANNA ARE FLOODED AND IMPASSABLE.
0800 AM FLASH FLOOD FORREST CITY 35.01N 90.79W
09/18/2009 ST. FRANCIS AR EMERGENCY MNGR
NUMEROUS COUNTY ROADS ARE FLOODED THROUGHOUT ST. FRANCIS
COUNTY.
&&
SJMLocal storm report, Sep 18, 10:01 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1001 AM CDT FRI SEP 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD 6 S FORREST CITY 34.93N 90.79W
09/18/2009 ST. FRANCIS AR EMERGENCY MNGR
ALL FOUR LANES OF HIGHWAY 1 BETWEEN FORREST CITY AND
MARIANNA ARE FLOODED AND IMPASSABLE.
0800 AM FLASH FLOOD FORREST CITY 35.01N 90.79W
09/18/2009 ST. FRANCIS AR EMERGENCY MNGR
NUMEROUS COUNTY ROADS ARE FLOODED THROUGHOUT ST. FRANCIS
COUNTY.
0928 AM FLASH FLOOD 4 S SHILOH 35.06N 88.37W
09/18/2009 HARDIN TN EMERGENCY MNGR
LICK CREEK ROAD...CULVERTS STOPPED UP...AND WATER
COVERING ROADWAY. BY 1000 AM CDT...THE CONDITIONS HAD
IMPROVED.
&&
DSVLocal storm report, Sep 18, 11:11 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1111 AM CDT FRI SEP 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD 6 S FORREST CITY 34.93N 90.79W
09/18/2009 ST. FRANCIS AR EMERGENCY MNGR
ALL FOUR LANES OF HIGHWAY 1 BETWEEN FORREST CITY AND
MARIANNA ARE FLOODED AND IMPASSABLE.
0800 AM FLASH FLOOD FORREST CITY 35.01N 90.79W
09/18/2009 ST. FRANCIS AR EMERGENCY MNGR
NUMEROUS COUNTY ROADS ARE FLOODED THROUGHOUT ST. FRANCIS
COUNTY.
0928 AM FLASH FLOOD 4 S SHILOH 35.06N 88.37W
09/18/2009 HARDIN TN EMERGENCY MNGR
LICK CREEK ROAD...CULVERTS STOPPED UP...AND WATER
COVERING ROADWAY. BY 1000 AM CDT...THE CONDITIONS HAD
IMPROVED.
1103 AM FLASH FLOOD 2 WNW GERMANTOWN 35.10N 89.83W
09/18/2009 SHELBY TN PUBLIC
FLOODING ON POPLAR ROAD...BETWEEN RIDGEWAY AND KIRBY
&&
DSVLocal storm report, Sep 18, 11:44 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1144 AM CDT FRI SEP 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD 6 S FORREST CITY 34.93N 90.79W
09/18/2009 ST. FRANCIS AR EMERGENCY MNGR
ALL FOUR LANES OF HIGHWAY 1 BETWEEN FORREST CITY AND
MARIANNA ARE FLOODED AND IMPASSABLE.
0800 AM FLASH FLOOD FORREST CITY 35.01N 90.79W
09/18/2009 ST. FRANCIS AR EMERGENCY MNGR
NUMEROUS COUNTY ROADS ARE FLOODED THROUGHOUT ST. FRANCIS
COUNTY.
0928 AM FLASH FLOOD 4 S SHILOH 35.06N 88.37W
09/18/2009 HARDIN TN EMERGENCY MNGR
LICK CREEK ROAD...CULVERTS STOPPED UP...AND WATER
COVERING ROADWAY. BY 1000 AM CDT...THE CONDITIONS HAD
IMPROVED.
1103 AM FLASH FLOOD 2 WNW GERMANTOWN 35.10N 89.83W
09/18/2009 SHELBY TN PUBLIC
FLOODING ON POPLAR ROAD...BETWEEN RIDGEWAY AND KIRBY
1135 AM FLASH FLOOD WEST MEMPHIS 35.15N 90.18W
09/18/2009 CRITTENDEN AR TRAINED SPOTTER
NUMEROUS STREETS FLOODING...CLEMENT ROAD...STRATFORD
DRIVE...DOVER ROAD...BALFOUR ROAD. WATER REACHING BUMPERS
OF VEHICLES.
1138 AM FLASH FLOOD 3 E DOWNTOWN MEMPHIS 35.13N 90.00W
09/18/2009 SHELBY TN BROADCAST MEDIA
REPORTS OF 3 FEET DEEP WATER AT INTERSECTION OF AVALON
AND OVERTON. CARS ARE STALLED.
&&
DSVThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 2:52 AM CDT | Flash Flood Warning | MEG | Coahoma, Quitman, Tallahatchie | 3 hr |
| Sep 18, 4:24 AM CDT | Flash Flood Warning | MEG | Coahoma | 3 hr |
| Sep 18, 6:00 AM CDT | Flash Flood Warning | MEG | Coahoma, Quitman, Tallahatchie | 3 hr |
| Sep 18, 7:41 AM CDT | Flash Flood Warning | MEG | Alcorn, Tishomingo | 3 hr |
| Sep 18, 8:58 AM CDT | Flash Flood Warning | MEG | Panola, Quitman, Tallahatchie, Tate, Yalobusha | 3 hr |
| Sep 18, 9:53 AM CDT | Flash Flood Warning | MEG | DeSoto, Marshall, Tate, Tunica | 3 hr |
| Sep 18, 12:07 PM CDT | Areal Flood Advisory | MEG | Itawamba | 113 min |
| Sep 18, 12:40 PM CDT | Flash Flood Warning | MEG | Alcorn, Tippah | 3 hr |
| Sep 18, 1:52 PM CDT | Flash Flood Warning | MEG | Benton, Calhoun, Chickasaw, Pontotoc, Tippah, Union | 3 hr |
| Sep 18, 3:38 PM CDT | Flash Flood Warning | MEG | Alcorn, Itawamba, Lee, Prentiss, Tippah, Tishomingo and 1 more | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.